[Skip to Content]
[Skip to Content Landing]
Article
October 1995

Regression of Sclerodermatous Skin Lesions in a Patient With Carcinoid Syndrome Treated by Octreotide

Author Affiliations

Boulogne

Service de Dermatologie Hôpital Ambroise Paré Université Paris V 92104 Boulogne, France

Paris, France

Boulogne

Paris

Arch Dermatol. 1995;131(10):1207-1209. doi:10.1001/archderm.1995.01690220115026
Abstract

The principal skin manifestations of carcinoid syndrome are flush, acral pigmentation, cyanosis, and facial telangiectases. We describe herein a patient with carcinoid syndrome whose sclerodermatous lesions of the lower legs, an infrequent manifestation of this syndrome, have entirely subsided with chemotherapy and administration of the long-acting somatostatin analogue octreotide.

Report of a Case.  A 51-year-old white man was admitted in October 1990 for abdominal pain, diarrhea, and weight loss. On clinical examination, a metastatic liver, ascites, edema of the legs, and failure of the right side of the heart were found. The liver biopsy specimen revealed a poorly differentiated metastatic carcinoma whose origin was initially unknown. The first 5-day course of alternate chemotherapy was administered as follows: fluorouracil, 375 mg/m2 daily; folinic acid, 200 mg/m2 daily; and cisplatin, 15 mg/m2 daily, alternated with streptozotocin, 500 mg/m2 daily.In December 1990, the patient was referred to the

First Page Preview View Large
First page PDF preview
First page PDF preview
×